MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCEUP4020X
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that an attempt was made to use one nc euphora balloon catheter to treat a non-tortuous lesion with 80% stenosis in the proximal left anterior descending (lad) artery.The device was inspected.Negative prep was performed.The lesion was pre-dilated with a non-medtronic balloon.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that the balloon burst following inflation to 12, 14 and 16 atm.A launcher ebu 3.5 6fr guide catheter was used.A non-medtronic stent was implanted.It was also reported that part of the balloon with the marker band apparently broke off post rupture and became stuck in brachiocephalic.It was removed surgically next day.The patient is alive with no further injury reported.
 
Additional Manufacturer Narrative
Additional information: the device was inspected with no issues noted.Negative prep was performed with no issues noted.The device was not being used to po st-dilate a deployed stent.The balloon was inflated once and took to 12, 14, then 16 atm, when the burst occurred.The device was not moved or repositioned while inflated.The detachment occurred during withdrawal of the device.There was resistance noted during attempted withdrawal of the device, but excessive force was not used.The detached portion was successfully removed from the patient surgically the next day.There were no issues with the 6fr launcher ebu 3.5 guide catheter.The patient is doing well.Correction: a 3.5mm non-medtronic balloon was used for pre-dilation.Radial access was used.Intravascular ultrasound (ivus) was used along with non-medtronic intravascular lithotripsy (ivl), from the femoral access post the balloon burst.The non-medtronic stent that was implanted was size 4.0x28mm.Facility and initial reporter details.Annex e and a codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code added.Annex b code updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19504949
Report Number9612164-2024-02748
Device Sequence Number14457868
Product Code LOX
UDI-Device Identifier00643169396203
UDI-Public00643169396203
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2025
Device Model NumberNCEUP4020X
Device Catalogue NumberNCEUP4020X
Device Lot Number226008483
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer06/11/2024
08/09/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date06/25/2024
08/12/2024
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale